Hey guys, my name is kelly. im 16 and i was diagnosed in august, and ive done the prednisone and when my count dropped to 4, i did the ivig. the ivig made me really sick with a fever and HORRIBLE headache. i just started dexamethasone last week and the side effects of that are crazy! im experiencing tunnel vision and everything is blurred, im really irritble, overall i feel horrible, im anxious, cant concentrate, so restless, i havent slept in days. im missing school almost every tuesday to go to the hematologist to get my count, which makes school ridiculously hard. im constantly getting upset over the tiniest things and crying for no reason. i guess its from the steroids but also all the stress of itp. my family is incredibly supportive of me and my boyfriend is always there trying to help. but of course i cant play softball anymore and that was basically my life before all of this happened. i know one person with itp but hes a grown man so its different than talking to someone around my age. feel free to reply about anything thanks guys
My name is Lindsay and i'm 14 and I've tried both the IVIG and the dexamethasone. My normal count is less than 5K, but when i took the IVIG, my count went up to like 50K. The IVIG gave me a really bad headache, too. the dexamethasone had really bad side effects, like i couldn't sleep and broke out with acne really bad and was just in general tired all the time (even though i couldnt sleep) I've had ITP for two years, and i used to get my count at the local hospital lab every week. If your count stays the same for a while, save yourself a few pokes and get it done less. Now i do it monthly. I have learned to accept this as a part of who i am, and you will too, but it really sucks for you that you can't play softball. My doctor gave me the ok to play volleyball, but not softball, so I can relate to you on that! Hang in there it'll all work out(:
I'm Jenatta and my 17 year old daughter has ITP. We have been dealing with it for about 3 years now. She can't play basketball now because of it. She asked me just today about other kids who have ITP. This is the reason I'm on this site. There are time that I feel so helpless cause there's nothing I can do to ease her pain or stress and often wonder if there is something I could have done to pass this on to her; but that's my problem. I'm writing because I would love to get you two to chatting, at least she will have someone to talk this thing over with whom is familiar with how it actually makes you feel. I'm new to this site so I'm not sure if personal email addresses are allowed. But her name is Ashleigh and her address is firstname.lastname@example.org. Thanks so much and God bless you
Hey, just wanted to chime in and say, sorry to hear you have ITP and how it has affected your life. Some of your symptoms sound like you may be also suffering from a mild form of Depression. Has this ever been discussed? The stress of ITP can really affect ones Mental health which can cause depression. Oh sure you are definatly experiencing side affects from the other medications along with a few depression symptoms. I experienced some of the same symptoms and was diagnosed with a mild form of depression. It is eaisly treated and if this is the case, you will be amazed with how easy it can be controlled. Try not to stress out. You will be fine. It really helps to have a good support sytem.
Thank you so much everyone!
Ms Jones, my email address is Blondiegirl0716@aol.com. I would love to talk to your daughter about this. I only know one other person with ITP but he is a grown adult so that's very different. I always wanted to talk to someone around my age who feels similar to how I feel. I will be sure to email her!
GoodGolly_6552- I started dexamethasone last month and I just ended my second pulse a couple days ago. That is a horrible drug. I got 45 minutes of sleep in 2 nights and I was falling asleep in school and whatnot. Now I'm experiencing withdrawls for a few days. But I'm really happy you can play volleyball again! That is really awesome:) maybe i can get my count up high enough to play softball again.
Dean, I've read that platelets carry hormones to your brain and lacking these can cause depression. For me, I think the worst part is the side effects of all these medicines and that's mostly what I have to wrap my head around. Thank you so much for responding!
Platelets carry Seritonin a mood chemical in our system. Yeah, side affects from the Meds can be Horrible!! The stress of ITP just makes it worse!! Hope you can get back to the activities you enjoy as that can make a difference in your Mental wellbeing.
The Platelet Disorder Support Association does not provide medical advice or endorse any medication, vitamins or herbs. The information contained herein is not intended nor implied to be a substitute for professional medical advice and is provided for educational purposes only. Always seek the advice of your physician or other qualified healthcare provider before starting any new treatment, discontinuing an existing treatment and to discuss any questions you may have regarding your unique medical condition.
Platelet Disorder Support Association 8751 Brecksville Road, Suite 150, Cleveland, Ohio 44141 Phone: 1-87-PLATELET | 877-528-3538 (toll free) | or 440-746-9003 E-mail: email@example.com